This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
my wife is a brain tumor survivor with no surgery, just radiation and chemo. in 1998. she is now struggling with memory loss tremors, walking vision etc. she is now age 65. her doctor has her on25mg toprol, 40mg simvastatin, 25mg levothyroxin (levothyroxine),and 2.5mg ambeim. her neurologist has her on depakote er 500mg once per day and 10mg namenta twice per day. seems to me that the side effects of most of the doctor's meds. could possibly causing her problems or contributing to them, i would like to try taking her off all but the depakote and namenda and see if she has improvement. what do you think? thanks, chuck
Statin drugs like simvastatin cause detrimental health problems and include memory loss, damaged nerves, affected vision to name a few. A good video on youtube that explains how inflammation and oxidation cause heart disease NOT cholesterol: Ginger: An Extraordinary Spice to Combat Heart Disease
Sorry about your wife. What type of brain tumor does she have and what grade? Has she had an MRI lately? I would worry about recurrance or regrowth into an area that is hitting the motor region (parietal lobe) or the vision center. Was it a primary BT? My husbands brother was 56 when he passed away from a glioblastoma multiforme (GBM) two years ago. We were his caregivers along with his sister and mother, and helped him with his meds and so forth and so we unfortuantely have a lot of experience with this too. A lot of the symptoms are common to the brain tumor itself and the damage that was done from removing it and post radiation etc. Did she just get these symptoms? Sure some of these meds can cause these symptoms too. The depakote is for seizures and migraines or headaches and you have to taper off. If they have her on it usually they stay on this to control these symptoms. I haven't heard of namenta so I can't say on that. Usually, the statins don't cause problems and then they will all of a sudden cause rhabodomyalgia (starts with muscles pain then progresses rapidly if you don't get off of it). It also can cause liver problems. It doesn't sound like has these symptoms. I would think the depakote can cause dizzyness and maybe memory problems especially at a high dose. But again I would ask the doctor for a tapering schedule. You definitely want to get an MRI if she hasn't had one in a long time. Jim was falling over when he recurred and lost sight in one eye and the movement in one arm and leg. I hope it is just meds but I am just saying that it is best to check it out.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.